My boyfriend started on Xanax XR (.25mg) a few weeks ago. I urged him to see a psychiatrist, but he went to his regular doctor, instead. He has had constant anxiety, panic attacks, eye twitching, not sleeping, etc for years. He says the meds are working great and he has never felt better. However, he has NO sex drive. Not even interested anymore. So now he's happier than he's ever been, but now I'm the one who feels down because he doesn't want me sexually anymore. Even the physical intimacy, like just physical affection and kissing, have greatly diminished. He says he has noticed this side effect and still has loving feelings towards me, but doesn't know what to do about it. I feel neglected and unwanted, though at the same time feel horribly selfish for feeling like this because I know it's not his fault and that he loves me. Is there another drug that is similar to Xanax, but would not effect his libido?? He is sheepish about trying anything else because he has been on other things and had bad side effects before (i.e. Klonopin). Please help!!
I have had some anxiety issues for years and used to take things like paxil, prozac, zoloft etc, but stopped because of sexual side effects, they really do numb you out. Orgasms were impossible and sex you could take or leave, I know what he is feeling, but there is an anti anxiety med called buspar that is not supposed to have the same sexual side effects. xanax isn't somehting he should be on all the time, it is a short acting quick fix. If he is having chronic anxiety, he should be on maybe somehting like buspar to just sort of level the playing field. Buspar is used for anxiety control like Paxil, but without the sexual side effects. I think it is an older drug, been around longer. Then perhaps if he has some additional isolated episodes of anxiety he could take a mild xanax (.25mg) to take the edge off....has he tried somehting like that? I think wellbutrin helps some too without the sexual side effects, but it made me very agitated most of the time.
I'm on Xanax (typically .50 mg.) and Wellbutrin (300 to 400 mg.) for over a year. My libido has reached near zero, even with erectile ability present. After reading this thread, I intend to ask my doc about Buspar. I've heard of it for years, including (mostly by social worker types; not patients or doctors) that "it doesn't work". But it does seem to work for some people.
I'm interested to know anyone's experience with Buspar... (1) Does it resolve anxiety symptoms, and (2) Does it cause sexual and/or weight side-effects?
I've been on buspar 10mg for about 6 months. I'm not sure if it's helped. I'm also taking 40mg of celexa and xanax 0.5mg as needed. I saw a new doctor who told me to start cuting the buspar in half to slowly ween off of it because he stressed it's not something you should be on long term. Now I'm taking 5mg I haven't felt any difference maybe alittle more sensitive than usually. I have no sex drive but atleast I'm happy and not depressed or filled with anxiety. So i guess you have to weight the pros and cons..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.